Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 157, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2004, 8:51 PM CDT for Sumner County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2004, 8:51 PM CDT (01:51 UTC)
- Expired
- Jun 22, 2004, 9:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Sumner County, TN
The radar
The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
347 WUUS54 KOHX 230151 SVRBNA TNC165-230230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 850 PM CDT TUE JUN 22 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUMNER COUNTY IN TENNESSEE * UNTIL 930 PM CDT * AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF PORTLAND...OR 8 MILES NORTHWEST OF GALLATIN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL CROSS PARTS OF CENTRAL AND EASTERN SUMNER COUNTY...BETWEEN COTTON TOWN...BETHPAGE...AND CASTALIAN SPRINGS. * OTHER LOCATIONS IN THE WARNING INCLUDE MITCHELLVILLE LAT...LON 3650 8671 3637 8655 3667 8611 3685 8633 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 8:50 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 22, 8:50 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 850 PM CDT TUE JUN 22 2004 .DISCUSSION... A BAND OF SHOWERS AND STORMS MOVED ACROSS MID TN EARLIER THIS EVENING AND ANOTHER ROUND WAS DEVELOPING AND MOVING INTO OUR NORTHWEST COUNTIES. NEWER ACTIVITY WAS OCCURRING ALONG WIND SHIFT BOUNDARY APPARENTLY AHEAD OF MAIN FRONT. MOISTURE/STABILITY BOUNDARY WAS LOCATED FARTHER NORTH ALONG KY/IL/IN BORDER INTO SOUTHEAST MO. THIS BOUNDARY WILL PUSH INTO NORTH MID TN LATER TONIGHT. DUE TO LOSS OF HEATING...NEWER SHOWER/STORM ACTIVITY MAY NOT BE AS STRONG AS EARLIER CONVECTION...BUT ATMOSPHERE REMAINS QUITE HUMID AT THE SURFACE. EXPECT RAIN COVERAGE TO INCREASE LATE THIS EVENING... ESPECIALLY OVER NORTH MID TN. MODELS ALL SUPPORT INCREASING MOISTURE CONVERGENCE ALONG APPROACHING SURFACE BOUNDARY OVERNIGHT AS A WAVE MOVES NORTHEAST OVER THE REGION. PRECIPITATION IS NOT EXPECTED TO BE CONTINUOUS THROUGH THE NIGHT FOR MOST OF MID TN...BUT CATEGORICAL POPS ARE JUSTIFIED WITH EXPECTATION THAT MOST EVERY LOCATION WILL HAVE A PERIOD OF MEASUREABLE RAIN BY DAYBREAK. WILL UPDATE ZONE FORECAST FOR MINOR WORDING ADJUSTMENTS...BUT OVERALL CONTENT IS IN GOOD SHAPE. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 22, 5:30 AM CDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUN 22 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTH INTO THE MID STATE TODAY AND BECOME NEARLY STATIONARY. BECAUSE THE ATMOSPHERE IS UNSTABLE... THUNDERSTORMS WILL OCCUR IN THE VICINITY OF THE FRONT. A FEW OF THESE STORMS TODAY AND TONIGHT COULD CONTAIN STRONG WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONT IS EXPECTED TO STILL BE AROUND ON WEDNESDAY..AND ISOLATED SEVERE WEATHER IS AGAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMEBT SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION IN THE EVENT SEVERE THUNDERSTORM ACTIVITY IS MORE THAN ISOLATED IN NATURE TODAY THROUGH WEDNESDAY. GIRODO
In the hours before
Special weather statement, Jun 22, 3:02 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT TUE JUN 22 2004 TNZ056>058-093-094-222056- HICKMAN-LAWRENCE-LEWIS-PERRY-WAYNE- STRONG THUNDERSTORMS ARE MOVING INTO SOUTHWESTERN MIDDLE TENNESSEE. ACTIVITY HAS ENTERED WAYNE AND PERRY COUNTIES AND IS MOVING EASTWARD AT 30 MPH. SOME OF THESE STORMS MAY HAVE STRONG GUSTY WINDS AND SMALL HAIL. ALSO, SOME STORMS MAY HAVE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AND MAY CAUSE MINOR STREET FLOODING. THE STORM IN HARDIN COUNTY HAS ALSO HAD A HISTORY OF NUMEROUS LIGHTNING STRIKES. JLM
Special weather statement, Jun 22, 4:08 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 408 PM CDT TUE JUN 22 2004 TNZ007>011-026>034-058>066-075-077>080-094-095-230000- BEDFORD-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DEKALB- FENTRESS-GILES-GRUNDY-JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY- OVERTON-PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-SUMNER-TROUSDALE- VAN BUREN-WARREN-WHITE-WILLIAMSON-WILSON- 408 PM CDT TUE JUN 22 2004 SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS MUCH OF MIDDLE TENNESSEE LATE THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS WILL BE STRONG...WITH BRIEF TORRENTIAL DOWNPOURS OF RAINS AND GUSTY WINDS AND...POSSIBLY...SMALL HAIL. RAINFALL RATES IN THE STRONGER STORMS WILL BE BETWEEN 1 AND 2 INCHES AN HOUR AND MAIL RESULT IN MINOR STREET FLOODING. 19
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.